Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 2, 2012, 4:01 PM CST for 6 counties in Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 4:01 PM CST (22:01 UTC)
- Expired
- Mar 2, 2012, 4:45 PM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lafayette County, MS, Panola County, MS, Pontotoc County, MS, Tallahatchie County, MS, Union County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:34 PM CST | HAIL 1 | 2 Se Oxford, MS | FROM LOCAL TV MEDIA WEBSITE. SIZE ESTIMATED FROM PICTURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS54 KMEG 022201 SVRMEG MSC071-107-115-135-145-161-022245- /O.NEW.KMEG.SV.W.0074.120302T2201Z-120302T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 401 PM CST FRI MAR 2 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 445 PM CST * AT 401 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POPE...OR NEAR GEORGE PAYNE STATE PARK...AND MOVING EAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD... WATER VALLEY...GEORGE PAYNE STATE PARK AND HOLLY SPRINGS NATIONAL FOREST. THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3448 8918 3423 8910 3409 8997 3427 9003 TIME...MOT...LOC 2201Z 255DEG 42KT 3420 8990 $$
2 follow-up statements
355 WWUS54 KMEG 022223 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 423 PM CST FRI MAR 2 2012 MSC135-161-022233- /O.CAN.KMEG.SV.W.0074.000000T0000Z-120302T2245Z/ YALOBUSHA MS-TALLAHATCHIE MS- 423 PM CST FRI MAR 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN TALLAHATCHIE AND NORTHERN YALOBUSHA COUNTIES IS CANCELLED... AT 423 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3419 8975 3433 8980 3448 8918 3423 8910 TIME...MOT...LOC 2223Z 244DEG 36KT 3428 8964 $$ MSC071-107-115-145-022245- /O.CON.KMEG.SV.W.0074.000000T0000Z-120302T2245Z/ UNION MS-PONTOTOC MS-PANOLA MS-LAFAYETTE MS- 423 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR SOUTHERN LAFAYETTE...EAST CENTRAL PANOLA...NORTHWESTERN PONTOTOC AND SOUTHWESTERN UNION COUNTIES... AT 423 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRINGDALE...OR 8 MILES NORTH OF WATER VALLEY...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD... TAYLOR...THAXTON...TOCCOPOLA...DELAY...YOCONA...ALTUS...LAFAYETTE SPRINGS...KEEL...ESPERANZA AND HOLLY SPRINGS NATIONAL FOREST. THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3419 8975 3433 8980 3448 8918 3423 8910 TIME...MOT...LOC 2223Z 244DEG 36KT 3428 8964 $$
203 WWUS54 KMEG 022234 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 434 PM CST FRI MAR 2 2012 MSC107-022244- /O.CAN.KMEG.SV.W.0074.000000T0000Z-120302T2245Z/ PANOLA MS- 434 PM CST FRI MAR 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PANOLA COUNTY IS CANCELLED... AT 434 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3424 8962 3436 8964 3448 8918 3423 8910 TIME...MOT...LOC 2234Z 244DEG 36KT 3433 8952 $$ MSC071-115-145-022245- /O.CON.KMEG.SV.W.0074.000000T0000Z-120302T2245Z/ UNION MS-PONTOTOC MS-LAFAYETTE MS- 434 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR CENTRAL LAFAYETTE...NORTHWESTERN PONTOTOC AND SOUTHWESTERN UNION COUNTIES... AT 434 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TAYLOR...OR NEAR HOLLY SPRINGS NATIONAL FOREST...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD... TAYLOR...THAXTON...TOCCOPOLA...DELAY...YOCONA...ALTUS...LAFAYETTE SPRINGS...KEEL...ESPERANZA AND HOLLY SPRINGS NATIONAL FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3424 8962 3436 8964 3448 8918 3423 8910 TIME...MOT...LOC 2234Z 244DEG 36KT 3433 8952 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:21 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 2, 2:21 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
221 PM CST FRI MAR 2 2012
.DISCUSSION...
.NEAR TERM...LATE THIS AFTERNOON AND TONIGHT.
THIS SEVERE WEATHER EPISODE IS NOW UNDERWAY WITH NUMEROUS
SUPERCELLS SPROUTING UP EAST OF THE MISSISSIPPI RIVER. THESE CELLS
ARE FIRING WITHIN AN ENVIRONMENT FAVORABLE FOR VERY LARGE
HAIL...PERHAPS GREATER THAN 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 70 MPH...AND SOME TORNADOES. THE TORNADO THREAT IS TEMPERED
SOMEWHAT BY HIGH LCL/S AND VEERING SURFACE WINDS. NONETHELESS...
THE RISK IS STILL THERE GIVEN THE INTENSE WIND FIELDS. THESE
STORMS WILL CONTINUE TO DEVELOP AND ORGANIZE FOR THE REST OF THE
AFTERNOON BEFORE THE DRY LINE SURGES EAST ACROSS THE MIDSOUTH BY
EVENING. WILL CANCEL THE TORNADO WATCH AS THE DRY LINE PROGRESSES
EASTWARD.
SPEAKING OF THE DRY LINE...VERY STRONG WIND GUSTS AND PLUMMETING
HUMIDITY HAVE LED TO A HIGH FIRE DANGER ALONG AND WEST OF THE
MISSISSIPPI RIVER AHEAD OF THE COLD FRONT. ISSUED A RED FLAG
WARNING FOR THESE AREAS AHEAD OF THE COLD FRONT...WHICH WILL BRING
LESS FAVORABLE FIRE WEATHER CONDITIONS AS COLDER AIR PUSHES IN
BY EARLY THIS EVENING.
WINDS HAVE BEEN FLIRTING WITH HIGH WIND WARNING CRITERIA OVER
NORTHEAST ARKANSAS FOR MOST OF THE DAY. DON/T FEEL A NEED TO
UPGRADE NOW SINCE WINDS APPEARED TO HAVE LEVELED OFF BUT WILL
CONTINUE TO MONITOR. THE WIND ADVISORY WILL CONTINUE UNTIL 6 PM.
SKIES WILL CLEAR BEHIND THE DRY LINE.
.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT.
HIGH PRESSURE WILL BUILD SOUTH SATURDAY AND SUNDAY BRINGING MUCH
COOLER TEMPERATURES. A WEAK DISTURBANCE WILL SLIDE DOWN ON THE
BACKSIDE OF THE TROUGH SUNDAY AFTERNOON/EVENING WHICH COULD BRING
A FEW SHOWERS TO AREAS NEAR THE TENNESSEE RIVER. HIGHS WILL
GENERALLY BE IN THE 50S TO LOW 60S AND LOWS WILL BE IN THE 30S TO
LOW 40S.
.LONG TERM...MONDAY THROUGH NEXT FRIDAY.
THE HIGH WILL BUILD EAST TO THE MID ATLANTIC AND PARK THERE FOR
MOST OF NEXT WEEK. A RETURN FLOW WILL SET UP WITH PERSISTENT
SOUTHERLY WINDS...BRINGING WARMER AIR BACK. DESPITE THIS
FLOW...925 MB TEMPS AREN/T ALL THAT IMPRESSIVE SO AM A BIT
RESERVED FROM BUMPING TEMPS UP TOO HIGH. SHOULD BE A VERY NICE
PERIOD THOUGH WITH HIGHS NEAR 70.
GFS AND ECMWF HAVE TIMING ISSUES WITH A COLD FRONT APPROACHING MID
TO LATE WEEK. ECMWF IS SLOWER AND IS GENERALLY PREFERRED GIVEN THE
PATTERN. RAISED POPS LATE NEXT WEEK WITH THE ARRIVAL OF THIS FRONT.
BORGHOFF
&&
.AVIATION...
18Z TAFS
FEW CHANGES FROM THE 15Z TAF UPDATE. PRIMARY CONCERN REMAINS
PREFRONTAL WINDS AND LOCATION OF TSRA INITIATION AND SUBSEQUENT
EVOLUTION THROUGH EARLY EVENING.
17Z SURFACE MAP SHOWED A SURFACE COLD FRONT THROUGH CENTRAL AR.
AHEAD OF THIS FRONT...WINDS HAVE GUSTED TO 35KTS IN MANY LOCATIONS
ACROSS THE MIDSOUTH... WITH A 41KT GUST NOTED AT 4M9... CORNING
AR. NAM MODEL SUGGESTS FL020 WIND SPEED MAXIMUM WILL MOVE OFF TO
THE NORTHEAST THROUGH 21Z... AND HAVE REFLECTED A GRADUAL DECREASE
IN GUSTS FOR THE TAFS...THOUGH STILL NEAR 30KTS.
STILL APPEARS TSRA INITIATION WILL OCCUR EAST OF THE MS RIVER...
QUICKLY TAKING THE FORM OF BROKEN TO SOLID LINE EAST OF MEM. TUP
AND MKL APPEAR MOST LIKELY TO BE AFFECTED BY THIS LINE.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 56 39 60 / 10 0 0 0
MKL 35 55 32 55 / 10 0 0 10
JBR 36 54 35 58 / 10 0 0 10
TUP 42 60 35 59 / 80 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR COAHOMA-DESOTO-
TUNICA.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 2, 1:37 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 137 PM CST FRI MAR 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 137 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY EAST OF A LINE FROM UNION CITY TENNESSEE TO OXFORD MISSISSIPPI WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST TO THE MISSISSIPPI RIVER. THREATS FROM THESE STORMS INCLUDE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE GREATEST RISK OF OF TORNADOES WILL BE NEAR THE TENNESSEE RIVER AND ALABAMA STATE LINE. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR STRONG WEST GRADIENT WINDS OF 25 TO 35 MPH...GUSTING TO 50 MPH. A DRY LINE WILL PUSH TO THE MISSISSIPPI RIVER LATE THIS AFTERNOON. RAPIDLY DROPPING HUMIDITIES BEHIND THE DRY LINE WILL BRING HIGH FIRE DANGER ALONG AND WEST OF THE RIVER WHERE A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON CONTINUING INTO THE EVENING HOURS. BORGHOFF
In the hours before
Local storm report, Mar 2, 3:41 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 6 ESE BEMIS 35.55N 88.73W
03/02/2012 M1.00 INCH MADISON TN TRAINED SPOTTER
DEEP ENOUGH TO CAUSE FOG IN THE VALLEYS
&&Local storm report, Mar 2, 3:42 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL AMORY 33.99N 88.48W
03/02/2012 E0.75 INCH MONROE MS TRAINED SPOTTER
HAIL 1/2 INCH TO 3/4 INCH.
0330 PM HAIL 3 S SELMER 35.13N 88.59W
03/02/2012 M1.25 INCH MCNAIRY TN TRAINED SPOTTER
SOME NICKEL TO QUARTER SIZED HAIL BUT MAINLY HALF DOLLAR
SIZED HAIL.
0332 PM FUNNEL CLOUD S AMORY 33.99N 88.48W
03/02/2012 MONROE MS EMERGENCY MNGR
SEVERAL REPORTS OF FUNNEL CLOUD JUST SOUTH OF AMORY.
0335 PM HAIL AMORY 33.99N 88.48W
03/02/2012 M1.25 INCH MONROE MS TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Mar 2, 3:48 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
GOLFBALL HAIL WITH 60 MPH WINDS PRODUCING SEVERE TREE
DAMAGE AND BROKEN WINDOWS
&&Local storm report, Mar 2, 3:50 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST STANTONVILLE 35.16N 88.43W
03/02/2012 E60 MPH MCNAIRY TN TRAINED SPOTTER
ACCOMPANIED BY GOLFBALL HAIL ...NOTED IN PREVIOUS REPORT
&&Local storm report, Mar 2, 3:56 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FUNNEL CLOUD 3 E SHILOH 35.12N 88.31W
03/02/2012 HARDIN TN TRAINED SPOTTER
ROTATING FUNNEL CLOUD
&&Local storm report, Mar 2, 3:58 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL STANTONVILLE 35.16N 88.43W
03/02/2012 E3.00 INCH MCNAIRY TN TRAINED SPOTTER
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:50 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 15 hr |
| Mar 2, 1:28 PM CST | Red Flag Warning | MEG | Coahoma, DeSoto, Tunica | 5 hr |
| Mar 2, 1:33 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 42 min |
| Mar 2, 2:01 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 44 min |
| Mar 2, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Yalobusha | 41 min |
| Mar 2, 2:31 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 44 min |
| Mar 2, 2:43 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Mar 2, 2:43 PM CST | Tornado Warning | MEG | Benton, Marshall | 32 min |
| Mar 2, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:13 PM CST | Tornado Warning | MEG | Alcorn | 32 min |
| Mar 2, 3:19 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 26 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:42 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 18 min |
| Mar 2, 3:44 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Pontotoc, Union | 46 min |
| Mar 2, 3:51 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 39 min |
| Mar 2, 4:11 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah | 34 min |
| Mar 2, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 47 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Tippah, Union | 50 min |
| Mar 2, 4:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| Mar 2, 4:49 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 26 min |
| Mar 2, 4:52 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 23 min |
| Mar 2, 4:57 PM CST | Tornado Warning | MEG | Calhoun, Yalobusha | 18 min |
| Mar 2, 5:13 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 47 min |
| Mar 2, 5:16 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 44 min |
| Mar 2, 5:33 PM CST | Tornado Warning | MEG | Chickasaw, Monroe | 27 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 30 min |
| Mar 2, 5:51 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 24 min |
| Mar 2, 5:55 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.